FALL 2015 PROFESSIONAL DEVELOPMENT ACTIVITIES

Solano Community College

Wednesday, August 12 (optional day) Thursday, August 13 (optional day) Friday, August 14 (required day)



Human Resources Department 4000 Suisun Valley Road Fairfield, CA 94534-3197 (707) 864-7137 http://www.solano.edu

Workshops are first-come, first-served!

Faculty Participation - Full-time faculty are required to attend four campus in-service days and contract for the remaining six days in either optional workshops or individually planned activities. Adjunct faculty may participate in on- and off-campus in-service activities with approval of immediate supervisor for the number of hours equal to their weekly assigned hours for the semester and will be reimbursed for their participation at their hourly rate of pay.

Staff Participation - Classified and management staff are strongly encouraged to attend flex workshops and staff development activities. Released time should be arranged with their immediate supervisor.

Small Group/Individual Projects/Student Info Tables - Prior approval from the Dean is necessary for this option. Faculty may use up to six optional flex cal hours per day on optional days to work on curricular activities.

Wednesday, **AUGUST 12, 2015**

(Optional Day—6 hours)

10:00 a.m. – 4:00 p.m. (6 hours optional flex credit) Building 1400, Back Half of Cafeteria

New Employee Orientation, Human Resources

ALL NEW FACULTY SHOULD ATTEND, SENIORITY DRAW WILL TAKE PLACE DURING THIS **ORIENTATION.**

THURSDAY, **AUGUST 13, 2015**

(Optional Day—6 hours)

9:00 a.m. – 12:00 p.m. (3 hours optional flex credit), **Building 600, Board Room** Academic Senate meeting, Michael Wyly, Academic Senate President

11:00 a.m. - 12:00 p.m. (1 hours) **Building 600, Board Room**

Open Forum (SCC S/P Search), Dr. Pamela Fisher, ACCT

During this forum, you will have an opportunity to answer two questions: 1. What are the challenges and opportunities facing the college in the next 3-5 years? 2. What are the ideal characteristics you would like to see in your new president? Your contributions will help develop the Presidential Profile which is an important tool in the search process. Candidates will use it as a guide in preparing their applications and the search committee will use it to guide their review of submitted materials. Additional forums will be held Thursday, August 13th from 1:00-2:00 p.m. in conjunction with, and hosted by, the Academic Senate. All are welcome. Additionally, Dr. Fisher will make a presentation during the all-college flex activities the morning of Friday, August 14th.

9:00 a.m. - 12:00 p.m. (3 hour optional flex credit) Building 1500, Room 1530/Capacity 40

Math Basic Skills Workshop, Math Faculty

Math faculty will meet to discuss recent Basic Skills projects and plan for the coming year. There will also be an opportunity to collaborate with the Embedded Tutors, working in small groups to address the needs of specific courses.

12:00 – 1:00 pm LUNCH ON YOUR OWN.

1:00 p.m. – 4:30 p.m. (3 hours optional flex credit), **Building 600, Board Room** Academic Administrators and Academic Senate Meeting, Michael Wyly, Academic Senate President

1:30 p.m. – 3:30 p.m. (2 hr. optional flex) **Building 400 Room 444/Capacity 36**

Understanding your CalPERS Rights & Rewards, Candy De La Torre, CalPERS

This presentation will include:

CalPERS Retirement Benefits Early-Mid Career

- What is CalPERS
- Different Sources of Retirement Income
- Your Retirement Calculation
- Power of Attorney
- Pre-retirement death Benefits
- Leaving your Employer
- **Contacting CalPERS**

CalPERS Health Benefits Early-Mid Career:

- Health Benefit Officers (HBO)
- Eligibility
- **Employer Contribution**
- Enrollment
- **COBRA**
- Direct Pay
- **Health Plans**
- Online Tools & Resources

1:30 p.m. – 3:30 p.m. (2 hr. optional flex) **Building 400, Room 443/Capacity 36**

CalSTRS Retirement Workshop, Vickie Holden, Benefits Counselor.

Client outreach and guidance. Please sign up at <u>CALSTRS.com</u> and choose CalSTRS Retirement Check-Up workshop.

1:30 p.m. – 3:30 p.m. (2 hour optional flex credit), **Building 500, Room 505** (*Limited to 42 participants*)

Curriculum & CurricUNET Training for Faculty, Curtiss Brown, Kinesiology Professor / Erin Moore, Curriculum Analyst

CurricUwhat? Come learn about course development and the curriculum approval process, find out how the Committee works and what it's looking for when your course is on the agenda, and get specific information on navigating CurricUNET

FRIDAY, AUGUST 14, 2015

(Required Day—6 hours)

8:00 a.m. – 8:50 a.m. (1 hour optional flex credit) **Building 1400, Cafeteria**

Lite Breakfast, Sponsored by S/P office

(3 hours required flex credit 9:00 a.m. – 12:00 p.m.) These activities are in Building 1400, Cafeteria

9:00 a.m. - 9:10 a.m.

Welcome, Janene Whitesell, Speech Professor

9:10 a.m. – 10:10 a.m.

State of the College, Mr. Stan Arterberry, Interim Superintendent-President / Dr. Pamela Fisher, ACCT

10:10 a.m. – 10:20 a.m.

Break time

10:20 a.m. – 11:00 a.m.

State of the Academy, Michael Wyly, Academic Senate President

11:00 a.m. - 12:00 p.m. (20 min each)

Distinguished Faculty Presentations - Introductions by LaNae Jaimez, Academic Senate Vice President

12:00 p.m. – 1:00 p.m., **Building 1400, Cafeteria**

All College Lite Lunch, Sponsored by S/P office

(3 hours required flex credit 1:00 p.m. – 4:00 p.m.)

12:00 p.m. – 2:00 p.m. (2 hour flex credit) **Building 1700, Room 1746**

Defensive Driving and Van Inspection, Dennis Prendergast, Safety Training Zone

Dennis Prendergast of Safety Training Zone will be providing a 2-hr workshop covering 10 defensive driving techniques as well as vehicle inspection. This training is for all Athletic Department coaches, assistant coaches, and staff who will be driving student-athletes in these 10-passenger vans and is <u>recommended</u> for anyone else who intends to be driving students using these vans. <u>Light lunch will be provided.</u>

1:00 p.m. – 2:00 p.m. **Building 700. Room 705/Capacity 55**

Program Review Workshop: It's Writing Time! Amy Obegi, Child Development and Family Studies Professor; Peter Cammish, Dean Research and Planning; Pei-Lin Van't Hul, Lead Research Analyst

Programs that are currently undergoing program review (recommended for faculty in Liberal Arts and the ½ of Math and Sciences undergoing program review) are invited to attend a program review workshop to support the writing process. Samples will be provided, writing benchmarks will be discussed, and questions will be answered.

1:00 p.m. – 2:00 p.m. **Building 700, Room 704/Capacity 55**

Non Credit Courses: What are they and How do they Work? Erin Moore, Curriculum Specialist; Leslie Minor, VP Academic Affairs; Shawn Carney, Adjunct Professor Drafting; Terri Pearson, Professor Kinesiology

1:00 p.m. – 2:00 p.m. **Building 700, Room 702/Capacity 55**

"Diversity: Far More Than Race!"- Dr. Keydron Guinn, Interim Dean School of Social & Behavioral Sciences Equity and Inclusion Advisory Committee (EIAC) welcomes Dr. Guinn to delve into the intricacies of diversity with an exploration beyond the traditional and often pedantic, yet important focus on race. The built-in interactivity challenges participants to think holistically about the subject matter, as well as encourages introspection.

2:00 p.m. – 4:00 p.m. See room assignments below:

School and Departmental Discussions.

Deans and faculty to address these items:

- SLO/PLO: Discussion of assessments and integration of assessment results toward a continuous improvement cycle.
- Educational Master Plan: Update the project database for implementation of goals, activities, and results in a continuous cycle.
- Strategic Enrollment Management Plan: Includes FTES targets, scheduling, program reviews, budget planning, support services, outreach.
- Program Review: Scheduled in Liberal Arts and Math/Science for AY 2015-16.
- Curriculum Review: Update curriculum as needed, remove courses from the catalog if not planned to offer within a two-year rotation.
- Updates: SCC Student Equity Plan, Student Success and Support Program (SSSP), Institutional Effectiveness Partnership Initiative (IEPI).

Career Technical Education & Business, Building 500, Room 505 Counseling/DSP&S/Special Services, Building 400, Room 445 Liberal Arts, Building, 1300, Room 1301 Math/Science, Building 300, Room 308 Social and Behavioral Sciences Building 700, Room 703 School of Health Sciences Room Building 800, Room 807b

4:30 p.m. – 7:30 p.m. (3 hours optional flex credit) **Building 100, Library Rotunda**

Adjunct Faculty Forum, Rachel Aptekar Rachel.Aptekar@solano.edu and Pam Muick@solano.edu The theme for Fall Flex is "Adjunct Resources, Rights and Priorities". We will identify and share important adjunct resources, update adjuncts about the new contract, rehire rights and access to health care, and then conduct a survey to determine adjunct priorities. Catered food will be provided.

